MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this report, olympus has not received third-party test results to confirm this allegation.The customer provided the cleaning sterilization and disinfection (cds) processes performed at the user facility.The customer confirmed that there were deviations or deficiencies concerning reprocessing of the scope.The customer confirmed that there were no suspected patient infections due to the facility findings.The customer did not provide the specific steps taken during the cleaning sterilization and disinfection (cds) process; however, it was stated by the customer that all reprocessing procedures were correct.The device was returned to olympus for evaluation and during the evaluation it was uncovered that water tightness was lost due to a cut on the connecting tube.It was also uncovered that the indication on the up-down plate was peeled.It was observed that there was immersion in the light guide lens.It was also observed that the bending angle in the up direction did not meet the standard value due to wear of the angle wire.It was observed that there was a slight indentation in the light guide tube.Lastly, it was observed that the light guide lens had a stain due to deterioration caused by chemical stress.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the oes bronchofiberscope tested positive for microbial contamination.The issue was found at reprocessing during a routine culture of the scope.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Despite good faith attempts the user culture results were not shared.The reported event was not confirmed as the scope was not microbiologically tested by olympus.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.The following is included in the device instructions for use (ifu): ¿failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each procedure can compromise patient safety.To minimize the risk of transmitting diseases from one patient to another, after each procedure the endoscope and the equipment must undergo thorough manual cleaning followed by high-level disinfection or sterilization, follow the description in chapter 3, ¿cleaning, disinfection and sterilization procedures¿.Reprocess not only the external surface of the endoscope but also all of the channels.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17840930
Report Number9610595-2023-14293
Device Sequence Number7173274
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown